Alert archive / Ohio / Lake Effect Snow Warnings in 2013
Lake Effect Snow Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Feb 20, 2013, 5:23 AM EST for Crawford County, Erie County, Pennsylvania; Ashtabula County, Geauga County, Lake County, Ohio. It was in force for 17 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2013, 5:23 AM EST (10:23 UTC)
- Expired
- Feb 20, 2013, 10:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 5:54 AM EST | SNOW 2.2 | Mentor, OH | 12 HOUR SNOWFALL. |
| Feb 20, 6:00 AM EST | SNOW 3 | 1 Sse Montville, OH | 24 HOUR SNOWFALL. |
| Feb 20, 6:00 AM EST | SNOW 9.7 | 6 Sw Erie, PA | 24 HOUR SNOWFALL. |
| Feb 20, 6:18 AM EST | SNOW 3.5 | Chardon, OH | 12 HOUR SNOWFALL. |
| Feb 20, 6:30 AM EST | SNOW 2.5 | 1 Sw Kirtland, OH | 24 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 2 | Amity Twp, PA | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 2.3 | Canadohta Lake, PA | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 2.5 | Montville, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 3 | 3 Wnw Springboro, PA | 24 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 3.2 | Ashtabula 1sw, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 3.5 | Ashtabula, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 4 | Saybrook, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 5 | Perry Township, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 6 | Pierpont 2se, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 6.3 | Madison Village, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 6.7 | Waterford, PA | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 8 | Franklin Ctr, PA | 24 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 8.6 | Fairview, PA | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 8.6 | Millcreek Twp, PA | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 9 | Northeast 6sw, PA | 12 HOUR SNOWFALL. |
| Feb 20, 7:00 AM EST | SNOW 11 | 6 Sse Erie, PA | 24 HOUR SNOWFALL. |
| Feb 20, 7:10 AM EST | SNOW 3.5 | Thompson 5sw, OH | 12 HOUR SNOWFALL. |
| Feb 20, 7:12 AM EST | SNOW 3.5 | Erie Airport, PA | 12 HOUR SNOWFALL. |
| Feb 20, 8:00 AM EST | SNOW 2.5 | 2 W South Russell, OH | 24 HOUR SNOWFALL. |
| Feb 20, 10:03 AM EST | SNOW 3 | Burton, OH | 12 HOUR SNOWFALL. |
| Feb 20, 10:33 AM EST | SNOW 2.5 | Willoughby, OH | 12 HOUR SNOWFALL. |
| Feb 20, 4:46 PM EST | SNOW 6.5 | South Madsion, OH | 24 HOUR SNOWFALL. |
| Feb 20, 5:45 PM EST | SNOW 2.1 | Franklin Ctr, PA | 12 HOUR SNOWFALL. |
| Feb 20, 6:34 PM EST | SNOW 2.8 | Amity Twp, PA | 12 HOUR SNOWFALL. |
| Feb 20, 7:16 PM EST | SNOW 2 | Northeast 6sw, PA | 12 HOUR SNOWFALL. |
| Feb 20, 8:11 PM EST | SNOW 6 | Edinboro, PA | 24 HOUR SNOWFALL. |
| Feb 20, 8:26 PM EST | SNOW 2 | Meadville 5w, PA | 12 HOUR SNOWFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWUS41 KCLE 201023 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 523 AM EST WED FEB 20 2013 OHZ012-089-PAZ001-201830- /O.UPG.KCLE.LE.Y.0004.000000T0000Z-130220T1100Z/ /O.NEW.KCLE.LE.W.0004.130220T1023Z-130221T0000Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE 523 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW WILL FALL TODAY BRINGING STORM TOTALS UP TO BETWEEN 6 AND 10 INCHES WHERE BANDS PERSIST. * TIMING...THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * WINDS...WEST 15 TO 25 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...UPPER TEENS TO MID 20S. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ013-014-PAZ002-003-201830- /O.UPG.KCLE.LE.Y.0004.000000T0000Z-130221T0000Z/ /O.NEW.KCLE.LE.W.0004.130220T1023Z-130221T0000Z/ GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO... MEADVILLE 523 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW WILL FALL TODAY BRINGING STORM TOTALS UP TO BETWEEN 6 AND 10 INCHES WHERE BANDS PERSIST. * TIMING...THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * WINDS...WEST 15 TO 25 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...UPPER TEENS TO MID 20S. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST FLURRIES. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
5 follow-up statements
136 WWUS41 KCLE 201243 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 743 AM EST WED FEB 20 2013 OHZ012-089-PAZ001-202045- /O.CON.KCLE.LE.W.0004.000000T0000Z-130221T0000Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE 743 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * ACCUMULATIONS...3 TO 6 INCHES OF SNOW WILL FALL TODAY WITH STORM TOTALS UP TO BETWEEN 6 AND 10 INCHES WHERE SNOW BANDS PERSIST. * TIMING...THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * WINDS...WEST 15 TO 25 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...IN THE LOWER TO MIDDLE 20S. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ013-014-PAZ002-003-202045- /O.CON.KCLE.LE.W.0004.000000T0000Z-130221T0000Z/ GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO... MEADVILLE 743 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * ACCUMULATIONS...3 TO 6 INCHES OF SNOW WILL FALL TODAY WITH STORM TOTALS UP TO BETWEEN 6 AND 10 INCHES WHERE SNOW BANDS PERSIST. * TIMING...THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * WINDS...WEST 15 TO 25 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...IN THE LOWER TO MIDDLE 20S. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST FLURRIES. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011-202045- /O.NEW.KCLE.LE.Y.0005.130220T1243Z-130221T0000Z/ CUYAHOGA- INCLUDING THE CITY OF...CLEVELAND 743 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * ACCUMULATIONS...3 TO 5 INCHES...MAINLY EAST OF CLEVELAND. * TIMING...THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * WINDS...WEST 15 TO 25 MPH. * IMPACTS...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * TEMPERATURES...IN THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LOMBARDY
297 WWUS41 KCLE 201520 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1020 AM EST WED FEB 20 2013 OHZ012-089-PAZ001-202330- /O.CON.KCLE.LE.W.0004.000000T0000Z-130221T0000Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE 1020 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * ACCUMULATIONS....4 TO LOCALLY 6 INCHES POSSIBLE THROUGH THE DAY. STORM TOTALS WILL BE 6 TO 12 INCHES. * TIMING...BANDS OF HEAVY SNOWFALL WILL CONTINUE THROUGH THE AFTERNOON AND WILL ATTEMPT TO DECREASE IN COVERAGE AND INTENSITY THIS EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ013-014-PAZ002-003-202330- /O.CON.KCLE.LE.W.0004.000000T0000Z-130221T0000Z/ GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO... MEADVILLE 1020 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * ACCUMULATIONS....5 TO LOCALLY 8 INCHES THROUGH THE AFTERNOON. STORM TOTALS OF 8 TO 14 INCHES. * TIMING...BANDS OF HEAVY SNOWFALL WILL CONTINUE THROUGH THE AFTERNOON AND WILL ATTEMPT TO DECREASE IN COVERAGE AND INTENSITY THIS EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...AROUND 20. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST FLURRIES. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011-202330- /O.CON.KCLE.LE.Y.0005.000000T0000Z-130221T0000Z/ CUYAHOGA- INCLUDING THE CITY OF...CLEVELAND 1020 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * ACCUMULATIONS....3 TO 5 INCHES...MAINLY EAST OF CLEVELAND * TIMING...THE HEAVY BAND OF SNOW HAS DROPPED SOUTH OF CLEVELAND THIS MORNING. ADDITIONAL BANDS WILL DEVELOP THROUGH THE AFTERNOON...MAINLY EAST OF CLEVELAND. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * TEMPERATURES...IN THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
458 WWUS41 KCLE 202034 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 334 PM EST WED FEB 20 2013 OHZ012-089-PAZ001-210300- /O.EXT.KCLE.LE.W.0004.000000T0000Z-130221T0300Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE 334 PM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS...ADDITIONAL AMOUNTS OF 2 TO LOCALLY 4 INCHES POSSIBLE THROUGH THE EVENING. * TIMING...SNOW SHOWERS WILL CONTINUE TO FLOW OFF OF LAKE ERIE THROUGH 10 PM. THE COVERAGE AND INTENSITY OF THESE SNOW SHOWERS WILL SLOWLY DECREASE THROUGH THE EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...AROUND 20. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ013-014-PAZ002-003-210300- /O.EXT.KCLE.LE.W.0004.000000T0000Z-130221T0300Z/ GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO... MEADVILLE 334 PM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS...ADDITIONAL AMOUNTS OF 3 TO LOCALLY 5 INCHES POSSIBLE THROUGH THE EVENING. * TIMING...SNOW SHOWERS WILL CONTINUE TO FLOW OFF OF LAKE ERIE THROUGH 10 PM. THE COVERAGE AND INTENSITY OF THESE SNOW SHOWERS WILL SLOWLY DECREASE THROUGH THE EVENING. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...14 TO 21. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST FLURRIES. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011-210000- /O.CON.KCLE.LE.Y.0005.000000T0000Z-130221T0000Z/ CUYAHOGA- INCLUDING THE CITY OF...CLEVELAND 334 PM EST WED FEB 20 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * ACCUMULATIONS...ADDITIONAL AMOUNTS OF 1 TO LOCALLY 3 INCHES. * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING. THERE WILL BE OCCASIONAL HEAVIER BURSTS OF SNOW...ESPECIALLY ACROSS EASTERN PORTIONS OF CUYAHOGA COUNTY. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * TEMPERATURES...IN THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
407 WWUS41 KCLE 210010 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 710 PM EST WED FEB 20 2013 OHZ011-210115- /O.EXP.KCLE.LE.Y.0005.000000T0000Z-130221T0000Z/ CUYAHOGA- INCLUDING THE CITY OF...CLEVELAND 710 PM EST WED FEB 20 2013 ...LAKE EFFECT SNOW ADVISORY HAS EXPIRED... THE HEAVIEST SNOW SHOWERS HAVE MOVED EAST OF CUYAHOGA COUNTY. THE REMAINING SNOW WILL MOSTLY BE LIGHT. A LITTLE BLOWING SNOW MAY LINGER THIS EVENING. TEMPERATURES WILL BE COLD TONIGHT...DROPPING INTO THE TEENS. WET ROADS COULD GET ICY OR BECOME SLIPPERY WITH A LIGHT COATING OF FRESH SNOW. $$ OHZ012-089-PAZ001-210300- /O.CON.KCLE.LE.W.0004.000000T0000Z-130221T0300Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE 710 PM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS...1 TO LOCALLY 3 INCHES...MAINLY EARLY TONIGHT. * TIMING...LAKE EFFECT SNOW SHOWERS WILL DECREASE TONIGHT ALTHOUGH SOME SNOW SHOWERS MAY LINGER INTO THE EARLY MORNING HOURS. * WINDS...WEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH EARLY TONIGHT...THEN 5 TO 15 MPH LATE TONIGHT. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...AROUND 20. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY WITH LOCALLY HEAVY SNOW IN NARROW BANDS. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ013-014-PAZ002-003-210300- /O.CON.KCLE.LE.W.0004.000000T0000Z-130221T0300Z/ GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO... MEADVILLE 710 PM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS...1 TO LOCALLY 4 INCHES...MAINLY EARLY TONIGHT. * TIMING...LAKE EFFECT SNOW SHOWERS WILL DECREASE TONIGHT ALTHOUGH SOME SNOW SHOWERS MAY LINGER INTO THE EARLY MORNING HOURS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH EARLY TONIGHT THEN LESS THAN 10 MPH. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY. * TEMPERATURES...14 TO 18. * VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW...THE WEATHER CAN VARY WITH LOCALLY HEAVY SNOW IN NARROW BANDS. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
271 WWUS41 KCLE 210306 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 PM EST WED FEB 20 2013 OHZ012>014-089-PAZ001>003-210415- /O.EXP.KCLE.LE.W.0004.000000T0000Z-130221T0300Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...ERIE...EDINBORO...MEADVILLE 1006 PM EST WED FEB 20 2013 ...LAKE EFFECT SNOW WARNING HAS EXPIRED... THE SNOW SHOWERS OVERNIGHT WILL BE LIGHTER. OVERNIGHT SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH...LOCALLY A COUPLE OF INCHES. THE WEST WIND WILL DECREASE TO 5 TO 15 MPH. UNTREATED ROADS WILL REMAIN SLIPPERY. SECONDARY ROADS WILL LIKELY REMAIN SNOW COVERED. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Feb 20, 3:43 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 20, 3:43 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
343 AM EST WED FEB 20 2013
.SYNOPSIS...
DEEP LOW PRESSURE WILL CONTINUE TO MOVE OUT TO THE NORTHEAST AS A
RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST BY THURSDAY NIGHT.
THE RIDGE WILL MOVE TO THE EAST COAST BY FRIDAY AFTERNOON. LOW
PRESSURE WILL MOVE NORTHEAST INTO THE WESTERN GREAT LAKES AND FORCE
A WARM FRONT TO LIFT NORTH FRIDAY AFTERNOON. A COLD FRONT WILL MOVE
EAST ACROSS THE REGION FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG UPPER LEVEL LOW OVER THE FORECAST AREA WILL MOVE GRADUALLY
EAST AS OMEGA BLOCKING RIDGE SHIFTS EAST AS WELL SLOWLY. AS
ASSOCIATED SURFACE LOW PRESSURE SYSTEM MOVES EAST OF THE
REGION...THE CYCLONIC MOIST FLOW AND LAKE ENHANCEMENT SHOULD
GRADUALLY SHIFT MORE INLAND TODAY. LAKE EFFECT SNOW ADVISORY WILL
REMAIN IN EFFECT FOR THE LAKE SHORE UNTIL 6 AM THIS MORNING AND
THROUGH 7 PM THIS EVENING INLAND IN THE NORTHEAST. LATEST RADAR AND
OBSERVATIONS SHOW AN AREA OF CONVERGENCE TAKING PLACE OVER THE LAKE
SHORE FROM ABOUT DOWNTOWN CLEVELAND INTO NORTHEAST OHIO. MODERATE
SNOW HAS BEEN REPORTED FROM THIS AREA AND HAS BEEN STEADY THROUGH
THE NIGHT. AS MENTIONED ABOVE...WITH FLOW SHIFTING MORE
NORTHWESTERLY...THE CONVERGENCE SHOULD TRANSITION INTO MORE OF A
MULTI BANDED STRUCTURE AND SHIFT THE ACCUMULATING SNOW FURTHER
INLAND.
THREAT FOR SNOW SHOWERS OR FLURRIES COMES TO AN END THIS MORNING
OVER THE REST OF THE FORECAST AREA AS DRIER AIR INFILTRATES THE
FORECAST AREA. CYCLONIC FLOW WILL KEEP CLOUDS IN OVER THIS AREA
THROUGH THE DAY AS WELL.
COLD AIR ADVECTION AROUND THE LOW AND IN ASSOCIATION WITH THE HIGH
PRESSURE RIDGE WILL KEEP TEMPERATURES ABOUT 20 OR SO DEGREES COLDER
THAN YESTERDAYS EARLY MORNING HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A BRIEF PERIOD OF DRY WEATHER CONTINUES FOR MUCH OF THE FORECAST
AREA TONIGHT AS A RESULT OF THE DRIER AIR MOVING INTO THE REGION.
LAKE EFFECT WILL LIKELY CONTINUE IN THE EXTREME NORTHEAST THROUGH
THE NIGHT IN THE FORM OF LIGHT SNOW SHOWERS OR FLURRIES.
JUST AS THE LAKE EFFECT COMES TO AN END IN THE NORTHEAST...THE NEXT
SYSTEM WILL ADVANCE IN FAIRLY QUICKLY FROM THE SOUTHWEST. A WARM
FRONT WILL APPROACH THE AREA AND BEGIN TO SPREAD PRECIPITATION INTO
THE WESTERN PORTIONS OF THE REGION BY LATE THURSDAY AND THE ENTIRE
AREA BY FRIDAY MORNING. STILL A BIG QUESTION ON WHAT THE
PRECIPITATION TYPE WILL BE FOR FRIDAY INTO SATURDAY AS A SURGE OF
WARM AIR PUSHES NORTH. SOME MODEL GUIDANCE SUGGESTS PRECIPITATION
COULD CHANGE OVER TO ALL RAIN ON FRIDAY OR EVEN BE MIXED WITH
FREEZING RAIN. DUE TO CONSISTENCY AND COLLABORATION WITH SURROUNDING
OFFICES...WILL HOLD ON TO THE MENTION OF SNOW FOR NOW ON FRIDAY AND
THE MIXED PRECIPITATION FRIDAY NIGHT.
COLD FRONT SWEEPS THROUGH THE REGION SATURDAY BUT SHOULD BE WEAK AND
THE PRECIPITATION WILL SHIFT WELL EAST OF THE REGION. SOME LINGERING
SNOW SHOWERS WILL BE PRESENT IN THE NORTHEAST SATURDAY NIGHT.
OTHERWISE...REST OF THE FORECAST AREA WILL BE DRY. COLD AIR
ADVECTION SHOULD NOT BE TOO STRONG SO LOOKING AT TEMPERATURES BACK
TO THE MIDDLE 20S FOR LOWS SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
FOLLOWED THE ECMWF FOR THE LONG TERM WITH THE MODELS SHOWING AN
UPPER LOW OVER THE CENTRAL LAKES WHICH MOVES ESE THROUGH THE DAY
SUNDAY TO NEW ENGLAND BY EVENING. AVAILABLE MOISTURE AND 850MB TEMPS
OVER THE LAKE CONTINUE TO SUPPORT SNOW SHOWERS ACROSS NORTHEAST OHIO
AND NORTHWEST PA DURING THE DAY. TO OUR WEST AN UPPER RIDGE WILL BE
BUILDING EAST AND SUNDAY NIGHT AND MONDAY THIS SHOULD MOVE INTO THE
AREA. EXPECT MONDAY TO BE A DECENT DAY HOWEVER TO OUR WEST
DEEPENING LOW PRESSURE WILL BE MOVING THROUGH THE CENTRAL PLAINS.
THIS LOW WILL FORCE DEEP MOISTURE INTO THE AREA MONDAY NIGHT. 850MB
TEMPS WOULD SUPPORT RAIN AS PTYPE AS WARM AIR SURGES NORTH INTO THE
AREA AHEAD OF THE LOW. WILL CONTINUE WITH CHANCE POPS FOR RAIN
TUESDAY.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD MVFR CONDITIONS FOR THE REMAINDER OF THE NIGHT. IFR
WITHIN SNOW SHOWERS...MOST FREQUENTLY ACROSS THE SNOWBELT...BUT
STILL POSSIBLE AT CLE/MFD/CAK/YNG AT TIMES TONIGHT. TOL/FDY SHOULD
BE OUT OF THE WOODS AND ONLY GET A LIGHT FLURRY. STILL EXPECT A
COUPLE OF LAKE ENHANCED BANDS TO PUSH INLAND OVER THE NEXT SEVERAL
HOURS AHEAD OF A SURFACE TROUGH. GUSTS CONTINUE BUT HAVE NOW
DIMINISHED TO 25 TO 30 KNOTS. IT WILL CONTINUE TO BE BREEZY UNTIL
WEDNESDAY EVENING. VFR POSSIBLE WEDNESDAY OUTSIDE OF THE SNOWBELT.
OUTLOOK...NON-VFR ACROSS FAR NE OH/NW PA WEDNESDAY NIGHT. NON- VFR
AGAIN FRIDAY INTO SATURDAY ACROSS THE AREA.
&&
.MARINE...
WILL CONTINUE WITH GALE HEADLINE AS IS BUT WILL DROP THE LOW WATER
STATEMENT AS LEVELS HAVE RISEN ABOVE THE CRITICAL MARK. WINDS AND
WAVES WILL SLOWLY BE DROPPING THROUGH THE DAY TODAY AND TONIGHT AS
THE DEEP LOW OVER SOUTHEAST ONTARIO AND WRN NY MOVES EAST. TONIGHT
THROUGH THURSDAY AN UPPER RIDGE WILL BUILD EAST ACROSS THE OHIO
VALLEY AND GREAT LAKES AS A SURFACE HIGH BUILDS OVER THE LAKES.
THURSDAY NIGHT LOW PRESSURE WILL MOVE TO IOWA. A WARM FRONT WILL
CROSS THE LAKE FROM THE SOUTH AHEAD OF THE LOW FRIDAY. A COLD FRONT
WILL MOVE THROUGH ON SATURDAY. AT THIS TIME NO HEADLINES ARE
EXPECTED FOR THE MEDIUM AND LONG RANGE PERIOD ON THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL 6 AM EST EARLY THIS MORNING
FOR OHZ012-089.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
OHZ013-014.
PA...LAKE EFFECT SNOW ADVISORY UNTIL 6 AM EST EARLY THIS MORNING
FOR PAZ001.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
PAZ002-003.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ061-146>149-
166>169.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...OUDEMAN
MARINE...TKHazardous weather outlook, Feb 20, 3:56 AM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 356 AM EST WED FEB 20 2013 OHZ003-006>011-017>023-027>033-036>038-047-210900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 356 AM EST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-146>149-166>169-210900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 356 AM EST WED FEB 20 2013 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LEZ142>145-162>165-210900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 356 AM EST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OHZ012-089-PAZ001-210900- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 356 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ013-014-PAZ002-003-210900- GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- 356 AM EST WED FEB 20 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:43 AM EST | Lake Effect Snow Advisory | CLE | Cuyahoga | 11 hr |
Nearby
Lake Effect Snow Warnings in Ohio, 2013Lake Effect Snow Warnings in Pennsylvania, 2013Every lake effect snow warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.